Alert archive / Nebraska / Tornado Warnings in 2014

Tornado Warning 30, NWS Hastings, NE

July 9, 2014Adams County, Buffalo County, Kearney County, Nebraska

NWS Hastings, NE issued this tornado warning at Jul 9, 2014, 6:58 PM CDT for Adams County, Buffalo County, Kearney County, Nebraska. It was in force for 21 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 6:58 PM CDT (23:58 UTC)
Expired
Jul 9, 2014, 7:19 PM CDT
In force
21 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Adams County, NE, Buffalo County, NE, Kearney County, NE

The radar

The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 7:00 PM CDTTSTM WND DMG2 W Gibbon, NESEMI TRUCK AND TRAILER BLOWN ON ITS SIDE, BLOCKING HIWAY 30 AT MAPLEWOOD INTERSECTION.
Jul 9, 7:00 PM CDTTSTM WND GST 683 S Gibbon, NEWIND MILL CAMP GROUND NEAR INTERSTATE 80 REPORTS MEASURED WIND GUST OF 68 MPH AND GOLF BALL SIZE HAIL. DAMAGE TO CAMPERS, TREES AND CROPS.
Jul 9, 7:04 PM CDTHAIL 1.754 Ssw Shelton, NEAT THE I-80 INTERCHANGE. TIME EST FM RADAR.
Jul 9, 7:10 PM CDTHAIL 1Heartwell, NELOTS OF SMALL HAIL ACCOMPANIED BY SOME QUARTER SIZE. HAIL COVERING THE GROUND IN SPOTS. EXTENSIVE CROP DAMAGE. HAIL COULD HAVE BEEN LARGER. EMPLOYEE CAME UPON THE HAIL WELL AFTER THIS OCCURRED. SO THE HAIL MAY HAVE PARTIALLY MELTED. TIME EST FM RADAR.
Jul 9, 7:20 PM CDTHAIL 11 W Kenesaw, NEQUARTER SIZE HAIL AND ESTIMATED 60 MPH WINDS
Jul 9, 7:29 PM CDTTSTM WND GST 604 Sse Kenesaw, NENWS EMPLOYEE REPORTS ESTIMATED 60 MPH WIND GUST AT INTERSECTION OF HIWAY 6 AND WANDA AVENUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 5:42 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WFUS53 KGID 092358
TORGID
NEC001-019-099-100030-
/O.NEW.KGID.TO.W.0030.140709T2358Z-140710T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 730 PM CDT
    
* AT 658 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR GIBBON...OR 15 MILES EAST OF KEARNEY...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  KENESAW AND HEARTWELL AROUND 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4079 9879 4071 9872 4070 9872 4070 9870
      4056 9857 4052 9887 4076 9894
TIME...MOT...LOC 2358Z 329DEG 20KT 4068 9880 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BRYANT
2 follow-up statements
313 
WWUS53 KGID 100005
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT WED JUL 9 2014

NEC019-100014-
/O.CAN.KGID.TO.W.0030.000000T0000Z-140710T0030Z/
BUFFALO NE-

705 PM CDT WED JUL 9 2014

...THE TORNADO WARNING FOR SOUTHEASTERN BUFFALO COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.

LAT...LON 4056 9857 4052 9887 4065 9890 4066 9886
      4068 9882 4069 9875 4069 9873 4070 9872
      4070 9870
TIME...MOT...LOC 0004Z 323DEG 21KT 4065 9875 

$$

NEC001-099-100030-
/O.CON.KGID.TO.W.0030.000000T0000Z-140710T0030Z/
KEARNEY NE-ADAMS NE-
705 PM CDT WED JUL 9 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN KEARNEY AND NORTHWESTERN ADAMS COUNTIES...
    
AT 704 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR KENESAW...OR 17 MILES EAST OF KEARNEY...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  KENESAW AND HEARTWELL AROUND 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4056 9857 4052 9887 4065 9890 4066 9886
      4068 9882 4069 9875 4069 9873 4070 9872
      4070 9870
TIME...MOT...LOC 0004Z 323DEG 21KT 4065 9875 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BRYANT
519 
WWUS53 KGID 100019
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT WED JUL 9 2014

NEC001-099-100027-
/O.CAN.KGID.TO.W.0030.000000T0000Z-140710T0030Z/
KEARNEY NE-ADAMS NE-
719 PM CDT WED JUL 9 2014

...THE TORNADO WARNING FOR NORTHEASTERN KEARNEY AND NORTHWESTERN
ADAMS COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING NO LONGER APPEARS CAPABLE OF 
PRODUCING A TORNADO. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR 
EASTERN KEARNEY AND WESTERN ADAMS COUNTIES.

IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 
100 AM CDT THURSDAY MORNING FOR NORTH CENTRAL KANSAS AND SOUTH 
CENTRAL NEBRASKA.

LAT...LON 4056 9857 4052 9887 4065 9890 4066 9886
      4068 9882 4069 9875 4069 9873 4070 9872
      4070 9870
TIME...MOT...LOC 0015Z 329DEG 20KT 4059 9870 

$$

BRYANT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jul 9, 6:33 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 9, 6:33 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT WED JUL 9 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 341 PM CDT WED JUL 9 2014

THE BIG ISSUE FOR THE SHORT TERM WILL BE ASSESSING THE CHANCE FOR
SEVERE SEVERE WEATHER THIS AFTERNOON THROUGH OVERNIGHT.

UPPER LEVEL FLOW IS NORTHWEST AS WE WILL BE NEAR THE NORTHEAST SIDE
OF A DEAMPLIFYING RIDGE OVER THE CENTRAL AND SOUTHERN ROCKIES.
SMALL IMPULSES WILL MAKE THEIR WAY THROUGH THE CWA THIS AFTERNOON
AND NIGHT. MEANWHILE...A LOW-LEVEL JET WILL DEVELOP WITH ITS AXIS
MORE THAN LIKELY WEST OF THE CWA...NOT HEADING EAST INTO THE CWA
UNTIL MAINLY THE OVERNIGHT HOURS.

THE LIMITING FACTOR FOR ANY SEVERE WEATHER THIS AFTERNOON INTO NIGHT
TIME WILL BE INSTABILITY. THERE IS AND WILL BE PLENTY OF DEEP LAYER
SHEAR...BETWEEN 40 AND 50 KTS. IT SEEMS THAT WE ARE STRUGGLING TO
REACH MUCH MORE THAN 1000 J/KG OF CAPE IN CENTRAL AND EASTERN
AREAS...BUT OUR FAR WEST MIGHT GET INTO THE REALM OF 1500 TO 2000
J/KG. SOME CONVECTION HAS FIRED OVER THE LBF CWA AND HAS PROMPTED
SOME WARNINGS...BUT STORMS FIZZLE AS THEY GET CLOSE TO OUR CWA. AS
THE LOW-LEVEL JET DEVELOPS TONIGHT...THIS COULD HELP CONVECTION KEEP
GOING AND WILL GIVE US A GOOD SHOT OF RAIN TONIGHT AS IT MOVES EAST
INTO OUR AREA. MID-LEVEL INSTABILITY WILL BE LIMITED...SO WE ARE
LOOKING AT A MARGINAL SEVERE EVENT...IF ANY SEVERE WEATHER OCCURS.

ENSEMBLES POINT TOWARD MEASURABLE RAIN TONIGHT AND I HAVE INCREASED
CHANCES OF RAIN ALONG WITH AMOUNTS OF RAIN COMPARED TO THE PREVIOUS
FORECAST. THE LOW-LEVEL JET AXIS LOOKS A LITTLE SLUGGISH TO GET OUT
OF HERE IN THE MORNING AND I HAVE HELD ON TO CONSIDERABLE CHANCES OF
RAIN FOR THE MORNING...ESPECIALLY EAST/SOUTHEAST. THE AFTERNOON
LOOKS DRY...ESPECIALLY FROM SUBSIDENCE JUST BEHIND THE EXPECTED
EXITING CONVECTION. MADE ONLY MINOR CHANGES TO
TEMPERATURES...DEWPOINTS...WIND...AND SKY COVER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 341 PM CDT WED JUL 9 2014

THE PATTERN IN THE LONG TERM REMAINS FAIRLY CONSISTENT WITH TRENDS
RECENTLY AS THE LARGE UPPER LEVEL RIDGE BEGINS TO RETROGRADE BACK
WEST...ACROSS THE DESERT SOUTHWEST WHILE A TROUGH IS SITUATED ACROSS
THE GREAT LAKES ONTARIO REGION. THIS SETUP LEADS TO NORTHWESTERLY
FLOW ALOFT FOR THE CENTRAL PLAINS AND THUS NUMEROUS PERTURBATIONS
SLIDING ACROSS THE REGION FUELING MULTIPLE CHANCES FOR SHOWERS AND
THUNDERSTORMS.

THATS EXACTLY WHAT WE CAN EXPECT IN THE LONG TERM WITH THUNDERSTORM
CHANCES POPPING UP EVERY OTHER DAY TO EVERY COUPLE OF DAYS. STARTING
OFF FRIDAY...ONE OF THOSE DISTUBANCES IN COMBINATION WITH A WEAK
SURFACE LOW WILL DRAG A COLD FRONT ACROSS THE OUTLOOK AREA. ALTHOUGH
IT REMAINS TO BE SEEN JUST HOW FAR SOUTH THIS FRONT WILL SAG...SOME
MODELS INDICATE MUCH OF SOUTH CENTRAL NEBRASKA COULD BE NORTH OF
THIS FRONT BY MID AFTERNOON...POSSIBLY SIGNALING SLIGHTLY COOLER
TEMPERATURES IN THE 80S ACROSS NEBRASKA VERSUS UPPER 90S TO NEAR 100
ACROSS KANSAS. SATURDAY SHOULD BE SLIGHTLY COOLER WITH MORE CLOUD
COVER AND INCREASED CHANCES FOR PRECIPITATION.

TRENDS CONTINUE INTO THE WORKWEEK WITH ON AND OFF CHANCES FOR
PRECIPITATION AND CLIMBING INTO THE 80S TO LOW 90S MOST DAYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 633 PM CDT WED JUL 9 2014

PREVAILING VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS.
CONVECTIVE ACTIVITY POSSIBLE THROUGH ABOUT 06Z...BUT WILL NEED TO
CONTINUE MONITORING RADAR TRENDS AND UPDATE THE TAFS AS NECESSARY.
WIND WILL REMAIN FROM THE SOUTHEAST...BUT MAY BECOME VARIABLE IN
THE PRESENCE OF THUNDERSTORM OUTFLOW. VISIBILITY RESTRICTION IS
NOT CURRENTLY EXPECTED DURING THE TAF PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HEINLEIN
LONG TERM...SALTZMAN
AVIATION...BRYANT
Hazardous weather outlook, Jul 9, 5:58 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT WED JUL 9 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
558 PM CDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A GOOD CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME OF
THESE THUNDERSTORMS COULD BE SEVERE. THE MAIN THREATS WILL BE HAIL
AND WIND. HAIL NEAR GOLF BALL SIZE AND WIND GUSTS NEAR 60 MPH WILL
BE POSSIBLE WITH THE SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROM THURSDAY MORNING THROUGH NEXT TUESDAY...CHANCES FOR SPOTTY
THUNDERSTORMS EXIST FOR PORTIONS OF THE OUTLOOK AREA THROUGHOUT
THIS PERIOD. AT THIS TIME...PREDICTABILITY IS TOO LOW TO IDENTIFY
ANY KIND OF ORGANIZED SEVERE WEATHER THREAT WITH REGARD TO THE
TIMING...LOCATION...AND INTENSITY OF POTENTIAL THUNDERSTORM
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN/SALTZMAN/HALBLAUB

In the hours before

Special weather statement, Jul 9, 6:04 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
604 PM CDT WED JUL 9 2014

NEZ039-040-092345-
GREELEY NE-VALLEY NE-
604 PM CDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR GREELEY AND VALLEY COUNTIES UNTIL
645 PM CDT...

AT 602 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DEVERRE...OR 8 MILES NORTHEAST OF BURWELL...MOVING SOUTHEAST AT 35
MPH.

THIS THUNDERSTORM ACTIVITY WILL LIKELY IMPACT PORTIONS OF GREELEY
AND VALLEY COUNTIES AFTER 630 PM CDT. PEOPLE ACROSS GREELEY AND
VALLEY COUNTIES WILL NEED TO BE PREPARED FOR THE POSSIBILITY OF
LARGE HAIL AND STRONG THUNDERSTORM WIND GUSTS.

LOCATIONS IMPACTED INCLUDE...
ORD...GREELEY...GREELEY CENTER...SCOTIA...ARCADIA...NORTH LOUP...
ELYRIA AND FORT HARTSUFF STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4145 9831 4141 9914 4174 9919 4174 9847
TIME...MOT...LOC 2302Z 331DEG 32KT 4189 9907

BRYANT
Local storm report, Jul 9, 6:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             RAVENNA                 41.03N 98.91W
07/09/2014  E1.25 INCH       BUFFALO            NE   TRAINED SPOTTER

            3 WINDOWS BROKEN FROM HAIL. TIME EST FM RADAR.

&&

HALBLAUB
Local storm report, Jul 9, 6:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
632 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             RAVENNA                 41.03N 98.91W
07/09/2014  E1.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            TIME EST FM RADAR.

&&

HALBLAUB
Local storm report, Jul 9, 6:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             6 NW GIBBON             40.81N 98.93W
07/09/2014  E0.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL COMPLETELY COVERING THE GROUND.
            TIME EST FM RADAR.

&&

HALBLAUB
Local storm report, Jul 9, 6:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
656 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             GIBBON                  40.75N 98.84W
07/09/2014  E1.75 INCH       BUFFALO            NE   EMERGENCY MNGR

&&

HALBLAUB
Local storm report, Jul 9, 6:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND GST     GIBBON                  40.75N 98.84W
07/09/2014  E60 MPH          BUFFALO            NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS ESTIMATED 60 MPH WINDS AND GOLF
            BALL SIZE HAIL IN GIBBON.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:34 PM CDTSpecial Weather StatementGIDValley41 min
Jul 9, 4:42 PM CDTSevere Thunderstorm WarningGIDValley48 min
Jul 9, 5:12 PM CDTSevere Thunderstorm WarningGIDSherman, Valley33 min
Jul 9, 5:43 PM CDTSevere Thunderstorm WarningGIDBuffalo, Howard, Sherman47 min
Jul 9, 6:04 PM CDTSpecial Weather StatementGIDGreeley, Valley41 min
Jul 9, 6:14 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall31 min
Jul 9, 6:16 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley44 min
Jul 9, 6:45 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney30 min

Nearby

Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.